MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTER-EXTRACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTER-EXTRACTOR
Model Number 332.16
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent revision surgery of condylar plate blade due to implant failure.During removal of the implant, one of the inserter extractor with adjustable clamp failed.The instrument refused to let go of the plate once removed from the patient.The plate was finally removed from the removal instrument, however it was not easy and the clamp scratched the plate during removal.Additional instruments were used to remove the clamp from the plate.There was no surgical delay reported.Procedure was successfully completed.Patient status was unknown. concomitant devices reported: condyl-pl 95° 12ho l204 blade60 sst (part # 237.220-us, lot # unknown, quantity# 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: due to the age of more than ten (10) years of the complained device, a wear or use related root cause is the most likely reason of the complained malfunction failed.Per franchise complaint product investigation procedure for complaints for which a non-manufacturing related probable cause has been identified, no manufacturing record evaluation is required.Visual inspection: the inserter-extractor (p/n 332.160 lot 2017) was received showing deformed and rounded jaw tips and ratchet teeth.Deep scratches were observed on the part/lot etch and across the instrument, resulting in the etching being difficult to read.No other issues were identified with the returned components of the device.Conclusion: after a visual inspection per guidance, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.It is likely that the deformed jaw tips contributed to the functional complaint condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTER-EXTRACTOR
Common Device Name
EXTRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8715909
Report Number2939274-2019-58758
Device Sequence Number11260691
Product Code HWB
UDI-Device Identifier10886982192592
UDI-Public(01)10886982192592
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number332.16
Device Catalogue Number332.16
Device Lot Number2017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer06/20/2019
06/27/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date06/27/2019
07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONDYL-PL 95° 12HO L204 BLADE60 SST; CONDYL-PL 95° 12HO L204 BLADE60 SST